Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Factor VIII is high and taking hormones for IVF. Will I have a blood clot?

Answered by
Dr.
Dr. Robert Galamaga

Oncologist

Practicing since :2002

Answered : 2617 Questions

default
Posted on Mon, 18 Nov 2013 in General Health
Question: Got labs back with a test Factor VIII f 183High (60-125) is this serious ? I am taking horomones (estrace )for iVF procedure soon in december . Is this mean i can have a blood clot? Should instop the horomones ! Please help !!!!!!
doctor
Answered by Dr. Robert Galamaga 21 minutes later
Brief Answer:
Observation needed

Detailed Answer:
hello and thank you for sending the question.

Excess amounts of hormones can elevate factor eight levels. this has been described as a hypercoagulable state in some patients. I would review this carefully with your reproductive endocrinologist. If this is a temporary condition then continued close observation is needed. This condition should slowly improve as the hormone medication is withdrawn.

it is also possible that your doctors might be able to adjust the dosage of your medication. This is something that you should discuss with them in great detail.

also I would make sure that you remain very active. Avoid prolonged periods of sitting or inactivity. If you develop any worrisome symptoms such as leg swelling or shortness of breath you should bring this to the attention of your primary care doctor as soon as possible.

Thank you again for sending your question. Please discuss this in detail with your reproductive endocrinologist.

sincerely,

Dr. Galamaga


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Robert Galamaga 2 minutes later
I had ptt pt and anticouglant test done all negative. I take a asprin a day with the estrace . Did the asprin elevate the fa ctor8
doctor
Answered by Dr. Robert Galamaga 44 minutes later
Brief Answer:
Followup

Detailed Answer:
Aspirin does not affect Factor VIII levels directly. It sounds like you have no signs of active clotting at all. I think you are doing all of the right things at this time - close attention to any signs of clotting is needed and I am sure your doctors are aware of this.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Blood clots

doctor1 MD

hi, i went to the ER on saturday due to heart palpitations that started about 2 weeks ago.. and then about a week ago my arms would fall asleep while i was sleeping, waking me up, then on wednesday i woke up with shoulder pain near my collar bone... it still hasnt went away and now i woke up today and the pain has traveled down my arm between my arm pit and elbow on the bottom side of my arm. When i was at the ER they did 2 ecg's, which were normal, blood test, and a chest xray. The doctor had thought it was a blood clot in my lung possibly, but after the blood test came back he said it wasnt. Pretty much i didnt get any answers and im worried. As far as the heart palpitations go, he didnt know what was causing them so he just told me to stop drinking caffeine. Could you please give me any insight as to what you might think it could be. I also quit smoking on wednesday when i woke up with the sholder pain. And im extremely stressed, because when i was at the ER the doctor told me i "could die" (when told i might have a blood clot in the lung) ..i have anxiety as it is.. and hearing that completely stressed me out.. my hear rate was 122 at the hospital because i was so scared, and since then, i havent been able to sleep well, i keep waking up in the middle of the night. I am a 22 year old female.

doctor1 MD

Hi Doctor,



I am a 28 year old guy suffering from a recurring problem which is termed as Fistula.Last november I developed pain in my anal and it was diagnosed as fissure.I had to undergo a surgery in Max hospital Delhi which was very painful .Post operation there was a pus formation and my doctor did a open cut surgery to drain out that pus and he termed it as fistula.Doctor made a 'L' shaped cut in my right hip and left it open which took about two months to heel.After that the situation got worsened.Since then after every few days a small packet of pus gets formed and I drain it out forcefully.I have also noticed blood clots three times mixed with pus.That pus formation becomes more aggressive after the alcohol intake.I am not able to able to bear this pain anymore as my job requires me to sit for 8 hrs on a chair.Kindly suggest me the best possible treatment which can help me to come out of this trauma.

doctor1 MD

my brother-in-law was admitted to icu on sat. morning after collapsing..they found a blood clot in his lungs and some sort of a thing as they are calling it , near his heart but no real answers? what do u think it could be and why would a 38 year old healthy male present with these symptoms?

doctor1 MD

Hello, My dad has been admitted to hospital because he was experiencing terrible pain in his chest and was feeling very uneasy. After a scan was done the doctors found out that he his aorta had strated leaking. Now the leaking aorta has formed a blood clot and has stopped the leak. He is unconcious right for the day he was admitted. It is now 3 days that he is unconcious and in the ICU. He had also gone through an angoplast a few years ago and also has pressure problem. He is about 75 years of age. Could you please suggest what is the best option or surgery taking into account all his medical problems and age that can be done for him. Also if surgery is done what are the chances of survival after surgery for a 75 year old man. Thank you for your help

doctor1 MD

Hi, my husband has been suffering from a blocked nose for a while now and when he blow for sometime, he would blow out clots of blood that would be blocking his nose before he can breath properly again. He has also some bumps on his ears, nose,...

doctor1 MD

I have a report on your system. Have been to my doctor and he has put me on - (purchase over the counter) –voltare imogel.-. on the enclosed brochure it states:’’ tell your phamacistif you’re on warfarin , and other NSAID medicines. I’m on...

doctor1 MD

Hello, I am pregnant and this is my situation. Last period nov 4th 1st scan dec 13th due to brown bleeding, sac was low but saw fetal heart beat 2nd scan dec 16tj due to red bleeding, doctor did not see heartbeat and scheduled dc for dec 18th. Dr...